Alert archive / Montana / High Wind Warnings in 2022
High Wind Warning 1, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Jan 1, 2022, 2:13 AM MST. It took effect at Jan 1, 2022, 2:00 PM MST. It was in force for 23 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 1, 2022, 2:13 AM MST (09:13 UTC)
- In effect from
- Jan 1, 2022, 2:00 PM MST
- Expired
- Jan 2, 2022, 1:27 PM MST
- In force
- 23 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted.
789 WWUS75 KTFX 010913 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 213 AM MST Sat Jan 1 2022 MTZ009-010-048-012200- /O.UPG.KTFX.HW.A.0025.220101T2100Z-220103T0100Z/ /O.NEW.KTFX.HW.W.0001.220101T2100Z-220103T0100Z/ Northern Rocky Mountain Front-Eastern Glacier-Southern Rocky Mountain Front- Including the following locations: Marias Pass, Bynum, Choteau, Browning, Heart Butte, Logan Pass, Augusta, and Cut Bank 213 AM MST Sat Jan 1 2022 ...HIGH WIND WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 PM MST SUNDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph possible. Wind gusts up to 75 mph possible along Rocky Mountain Front. * WHERE...The Rocky Mountain Front, including all of Glacier County. * WHEN...From 2 PM this afternoon to 6 PM MST Sunday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...A Winter Weather Advisory is also in effect for blowing and drifting snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ RG
5 follow-up statements
171 WWUS75 KTFX 012002 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 102 PM MST Sat Jan 1 2022 MTZ009-010-048-021200- /O.CON.KTFX.HW.W.0001.220101T2100Z-220103T0100Z/ Northern Rocky Mountain Front-Eastern Glacier-Southern Rocky Mountain Front- Including the following locations: Marias Pass, Bynum, Choteau, Browning, Heart Butte, Logan Pass, Augusta, and Cut Bank 102 PM MST Sat Jan 1 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST SUNDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph. Wind gusts up to 80 mph possible along Rocky Mountain Front. * WHERE...The Rocky Mountain Front, including all of Glacier County. * WHEN...Until 6 PM MST Sunday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...A Winter Weather Advisory is also in effect for blowing and drifting snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ Hoenisch
920 WWUS75 KTFX 020232 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 732 PM MST Sat Jan 1 2022 MTZ009-010-048-021615- /O.CON.KTFX.HW.W.0001.000000T0000Z-220103T0100Z/ Northern Rocky Mountain Front-Eastern Glacier-Southern Rocky Mountain Front- Including the following locations: Marias Pass, Bynum, Choteau, Browning, Heart Butte, Logan Pass, Augusta, and Cut Bank 732 PM MST Sat Jan 1 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST SUNDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 75 mph. * WHERE...The Rocky Mountain Front, including all of Glacier County. * WHEN...Until 6 PM MST Sunday. * IMPACTS...High winds and unusually cold conditions are causing widespread blizzard conditions along the Northern Rocky Mountain Front and possible some adjacent areas of eastern Glacier County. High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Expect whiteout conditions from ground blizzard conditions near and through the Northern Rocky Mountain Front through mid-morning Sunday. A Blizzard Warning is in effect for the Northern Rocky Mountain Front until 9 AM MST Sunday. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. If possible, consider delaying travel during the period of highest winds or finding an alternate route. && $$ CC
202 WWUS75 KTFX 020853 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 153 AM MST Sun Jan 2 2022 MTZ012-013-047-050-051-030000- /O.EXA.KTFX.HW.W.0001.000000T0000Z-220103T0100Z/ Cascade-Chouteau-Blaine-Judith Basin-Fergus- Including the following locations: Hays, Raynesford, Carter, Stanford, Hobson, Winifred, Cascade, Grass Range, Lewistown Divide, Great Falls, Fort Benton, Lewistown, Chinook, Harlem, Big Sandy, and Belt 153 AM MST Sun Jan 2 2022 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MST THIS EVENING... * WHAT...Southwest winds 25 to 40 mph with gusts up to 60 mph. * WHERE...Cascade, Fergus, Judith Basin, Blaine and Chouteau Counties. * WHEN...Until 6 PM MST this evening. * IMPACTS...Blowing snow may reduce visibility and cause partial lane blockages on area roads. Travel could be difficult, especially for high profile vehicles. High winds may also move loose debris. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ009-010-048-030000- /O.CON.KTFX.HW.W.0001.000000T0000Z-220103T0100Z/ Northern Rocky Mountain Front-Eastern Glacier-Southern Rocky Mountain Front- Including the following locations: Marias Pass, Bynum, Choteau, Browning, Heart Butte, Logan Pass, Augusta, and Cut Bank 153 AM MST Sun Jan 2 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * WHAT...Southwest winds 30 to 40 mph with gusts up to 75 mph. * WHERE...The Rocky Mountain Front, including all of Glacier County. * WHEN...Until 6 PM MST this evening. * IMPACTS...High winds and unusually cold conditions are causing widespread blizzard conditions along the Northern Rocky Mountain Front and possible some adjacent areas of eastern Glacier County. High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. If possible, consider delaying travel during the period of highest winds or finding an alternate route. && $$ RG
956 WWUS75 KTFX 021554 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 854 AM MST Sun Jan 2 2022 MTZ009-010-048-030000- /O.CON.KTFX.HW.W.0001.000000T0000Z-220103T0100Z/ Northern Rocky Mountain Front-Eastern Glacier-Southern Rocky Mountain Front- Including the following locations: Marias Pass, Bynum, Choteau, Browning, Heart Butte, Logan Pass, Augusta, and Cut Bank 854 AM MST Sun Jan 2 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * WHAT...Southwest winds 30 to 40 mph with gusts up to 70 mph. * WHERE...The Rocky Mountain Front, including all of Glacier County. * WHEN...Until 6 PM MST this evening. * IMPACTS...Travel will be difficult for high profile vehicles. Areas of blowing and drifting snow could bring reduced visibility at times with drifts encroaching some roadways, mainly near the mountains. PRECAUTIONARY/PREPAREDNESS ACTIONS... If possible, consider delaying travel during the period of highest winds or finding an alternate route. && $$ MTZ012-013-047-050-051-030000- /O.CON.KTFX.HW.W.0001.000000T0000Z-220103T0100Z/ Cascade-Chouteau-Blaine-Judith Basin-Fergus- Including the following locations: Hays, Raynesford, Carter, Stanford, Hobson, Winifred, Cascade, Grass Range, Lewistown Divide, Great Falls, Fort Benton, Lewistown, Chinook, Harlem, Big Sandy, and Belt 854 AM MST Sun Jan 2 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * WHAT...Southwest winds 20 to 35 mph with gusts up to 60 mph. * WHERE...Cascade, Fergus, Judith Basin, Blaine and Chouteau Counties. * WHEN...Until 6 PM MST this evening. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. Some local blowing and drifting of snow is possible in open and exposed locations with existing snow-cover. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ Hoenisch
480 WWUS75 KTFX 022027 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 127 PM MST Sun Jan 2 2022 MTZ009-010-012-013-047-048-050-051-022130- /O.CAN.KTFX.HW.W.0001.000000T0000Z-220103T0100Z/ Northern Rocky Mountain Front-Eastern Glacier-Cascade-Chouteau- Blaine-Southern Rocky Mountain Front-Judith Basin-Fergus- Including the following locations: Raynesford, Cut Bank, Marias Pass, Choteau, Logan Pass, Great Falls, Lewistown, Hays, Stanford, Browning, Bynum, Augusta, Cascade, Grass Range, Lewistown Divide, Chinook, Harlem, Big Sandy, Carter, Heart Butte, Winifred, Fort Benton, Belt, and Hobson 127 PM MST Sun Jan 2 2022 ...HIGH WIND WARNING IS CANCELLED... Strong winds have decreased below warning levels, though occasional gusts up to 50 mph are possible through early this evening, mainly along the Rocky Mountain Front. $$ Hoenisch
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Dec 31, 10:42 PM MST, 3 hours 31 minutes earlier.
Area forecast discussion, Dec 31, 10:42 PM MST, 3 hours 31 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 1042 PM MST Fri Dec 31 2021 ...AVIATION SECTION UPDATED... .SYNOPSIS... An Arctic airmass with bitterly cold wind chills will remain over the region through Saturday morning. Southwest winds increase and bring warming temperatures this weekend, but blowing and drifting snow will be possible as temperatures remain near and below freezing. More Arctic air and additional chances for snow is forecast to return early next week. && .UPDATE... No major changes were made to the previous forecast this evening, though hourly temperatures were tweaked a bit. Overnight temperatures will be largely dependent on cloud cover and winds through the overnight, as winds should eventually begin to bring warmer air to the surface for portions of North-Central Montana. Ludwig && .AVIATION... 1042 PM MST Fri Dec 31 2021 (00/06Z TAF period) General VFR conditions prevail as upper level ridging moves over the Northern Rockies. However, A few patchy low VFR clouds will be possible during the overnight hours. Southwesterly winds increase around 01/09Z, especially along the Rocky Mountain Front and plains. Some areas of blowing snow can be expected for KCTB and KGTF on Saturday and low level wind shear may become more common toward the end of the period. -RCG Refer to weather.gov/zlc for more detailed regional aviation weather and hazard information. && .PREV DISCUSSION... /ISSUED 240 PM MST Fri Dec 31 2021/ Tonight through Saturday... Final shortwave disturbance rotating through the upper level trough across the region will move off to the SE this evening before the upper trough axis shifts east of the area overnight. At the surface, cold high pressure and Arctic airmass centered across southern AB/SK today slides southeast across eastern MT into the Dakotas by Saturday morning. Just a few lingering light snow showers/flurries through the rest of this afternoon across far SW MT with clouds decreasing from NW to SE across the area through the rest of this afternoon and evening. Main weather impacts through tonight will be related to the cold with temperatures already in the single digits above/below zero across the entire area falling to single digits and teens below zero this evening and as low as 20 below to 30 below zero across much of north-central MT overnight. Wind Chill advisories have been expanded across SW MT where northerly winds of 10-15 mph through valleys and passes will create wind chills around 20 below zero through early this evening before winds diminish tonight. Further north, lighter winds but colder temps/wind chills are on track for tonight with coldest readings expected along the Hi-line. As the upper trough and surface high move off to the east later tonight, lee-side surface troughing develops along the east slopes of the Rockies and deepens though the day Saturday. Southwest winds along the east slopes will bring some warming to these areas late tonight with these winds spreading east across the plains through the day Saturday and warming temperatures into the teens (above zero) by Saturday afternoon for most areas. Gusty winds along the east slopes and adjacent plains areas increase through the day Saturday with potential for blowing/drifting snow impacts and a winter weather advisory has been issued to highlight this for areas from Glacier county south along the Rocky Mtn Front and east across Cascade and Judith Basin counties. These winds could also bring some blowing and drifting snow to southern portions of Lewis and Clark county including Sieben Flats and MacDonald Pass, though little wind is expected in the Helena Valley. Snow depth across the plains is generally less than 3 inches so there is some uncertainty with the extent and duration of any blowing/drifting snow impacts. Hoenisch Saturday night through Monday...High temperatures across the region will steadily warm throughout the period, with the warmest days of Sunday and Monday peaking in the upper 20s to mid-30s at most locations. Colder air trapped in the 'wind protected' southwest valleys may result in highs running slightly cooler than guidance for these locations, especially for Saturday and Sunday. However, kept the NBM numbers due to overall lower confidence with stronger winds aloft. Increased surface winds still appear to be the biggest impact of the period for north-central and portions of southwest MT. Both probabilistic and deterministic models indicate the potential for strong winds over the Rocky Mountain Front and eastern Glacier county Saturday night into Sunday. Given the 90 percent chance for 48 kt + wind gusts at Cut Bank and 60 percent chance for 64 kt + gusts along the Rocky Mountain Front late Saturday through Sunday, a High Wind Watch was issued for these zones. Windy conditions persist into Monday but look to remain well below criteria at this time. Monday night trough next Friday...A cold front brings an initial push of Arctic air to the plains and areawide light snow Monday night. The cold air will likely become well established over the entire region by mid-week, with slow moderation thereafter. This will likely result in more wind chill highlights and possibly winter weather highlights due to periods of accumulating snow. -RCG && .PRELIMINARY POINT TEMPS/POPS... GTF -20 18 12 32 / 0 0 0 0 CTB -23 17 9 30 / 0 0 0 0 HLN -18 14 6 27 / 0 0 0 0 BZN -20 12 0 27 / 0 0 0 0 WYS -21 7 -8 16 / 10 0 0 0 DLN -12 14 3 23 / 0 0 0 0 HVR -27 12 1 30 / 0 0 0 0 LWT -21 17 7 35 / 0 0 0 0 && .TFX WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory from 6 AM Saturday to 6 AM MST Sunday Cascade...Central and Southern Lewis and Clark...Eastern Glacier...Judith Basin...Northern Rocky Mountain Front... Southern Rocky Mountain Front. Wind Chill Advisory until 11 AM MST Saturday Beaverhead... Broadwater...Cascade...Central and Southern Lewis and Clark... Chouteau...Eastern Pondera...Eastern Teton...Fergus...Gallatin... Jefferson...Judith Basin...Madison...Meagher...Northern Rocky Mountain Front...Southern Rocky Mountain Front. Wind Chill Warning until 11 AM MST Saturday Blaine...Eastern Glacier...Hill...Liberty...Toole. High Wind Watch from Saturday afternoon through Sunday afternoon Eastern Glacier...Northern Rocky Mountain Front...Southern Rocky Mountain Front. && http://www.weather.gov/greatfalls
Nearby
High Wind Warnings in Montana, 2022Every high wind warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.